Monday, September 26, 2022

Advil Cold And Sinus Yellow Box

Cold Medicine And Antidepressants

ADVIL ALLERGY & CONGESTION RELIEF Medicine 20 Coated Tablets One Pill Dose

There are several classes of drugs that are used to treat psychiatric conditions, including antidepressants, antipsychotics, tranquilizers, and anticonvulsants.

Many medications have the potential to interact poorly with the common active ingredients in OTC cold medications.

Cold and flu remedies that are available over-the-counter often contain ingredients like pseudoephedrine , diphenhydramine , dextromethorphan , or guaifenesin .

These substances can interact with prescription medications used to treat depression and other mental health conditions and have the potential to be serious.

The following are just a few common examples of medications that can interact with over-the-counter cold remedies. It is not an exhaustive list.

If you are taking any prescription medication, always check with your doctor or pharmacist before you take any over-the-counter medication or supplement.

Before Taking This Medicine

Ibuprofen can increase your risk of fatal heart attack or stroke, even if you dont have any risk factors. Do not use this medicine just before or after heart bypass surgery .

Ibuprofen may also cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are using Advil Cold & Sinus, especially in older adults.

You should not use this medicine if you are allergic to ibuprofen or pseudoephedrine, or if you have ever had an asthma attack or severe allergic reaction after taking aspirin or an NSAID.

Do not use Advil Cold & Sinus if you have used an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, methylene blue injection, phenelzine, tranylcypromine, and others.

Do not give ibuprofen to a child younger than 12 years old.

Ask a doctor or pharmacist if this medicine is safe to use if you have ever had:

If you are pregnant, you should not take Advil Cold & Sinus unless your doctor tells you to. Taking an NSAID during the last 20 weeks of pregnancy can cause serious heart or kidney problems in the unborn baby and possible complications with your pregnancy.

Ask a doctor before using this medicine if you are breastfeeding.

What Other Drugs Could Interact With This Medication

There may be an interaction between ibuprofen pseudoephedrine and any of the following:

  • acetazolamide
  • herbs that may increase the risk of bleeding
  • imatinib
  • topiramate
  • tricyclic antidepressants

If you are taking any of these medications, speak with your doctor or pharmacist. Depending on your specific circumstances, your doctor may want you to:

  • stop taking one of the medications,
  • change one of the medications to another,
  • change how you are taking one or both of the medications, or
  • leave everything as is.

An interaction between two medications does not always mean that you must stop taking one of them. Speak to your doctor about how any drug interactions are being managed or should be managed.

Dont Miss: Do Antibiotics Help Sinus Infections

You May Like: Best Medication For Sinus Pressure And Congestion

Is It Safe To Take Advil And Sudafed Together

40 secs readIbuprofen and pseudoephedrine are often combined in over-the-counter cold and flu medications, especially if you use it long term or take high doses, Allergy Medicine: If theYou can find Advil Cold & Sinus at your local pharmacy, it makes sense to take medication that actively minimizes the impact of both, If you are on a schedule, 6) Labetalol, My pharmacist recommended it as a replacement to the Advil Cold and Sinus, use a cold pack, Advil Childrens Allergy Sinus, and ear infection, Caution: Avoid frostbite, fever and blocked nose and sinuses, Pseudoephedrine) Sudafed Afrin and other decongestant nasal sprays and pumps Phenylephrine: a Safe Substitute? Maybe, Pseudoephedrine) Sudafed Afrin and other decongestant nasal sprays and pumps Phenylephrine: a Safe Substitute? Maybe, take care to read the facts below concerning side effects., pseudoephedrine can be the cause of false positive tests for amphetamine or methamphetamine, 5) Pseudoephedrine, Caution with diuretics, This medicine is suitable for adults

Search Products On Global Dro

Advil Cold &  Sinus Non

When choosing a cold, flu, or allergy product, make sure to search for them onGlobal DRO. However, please keep in mind that not all brands of cold and flu products are added to Global DRO.

This is because there are so many new products every year, sometimes with the same name but different ingredients, making it very difficult to ensure that an athlete will select the exact version they are using from the Global DRO search results. Similarly, many products made by different companies have identical names but different ingredients. For example, there are multiple companies that sell a product called Severe Cold and Cough but with different ingredients. Athletes have to be very careful to select the brand that exactly matches their product.

Recommended Reading: How Often Take Advil Cold And Sinus

Can I Take Advil Multi

Diabetes is a serious illness, and no OTC medications should be taken without doctor consultation. Always consult with your physician before taking an Advil cold, sinus or allergy product. Products that contain phenylephrine should be used cautiously by people with diabetes because it may increase blood sugar levels.

Customers Who Viewed This Item Also Viewed

Disclaimer: While we work to ensure that product information is correct, on occasion manufacturers may alter their ingredient lists. Actual product packaging and materials may contain more and/or different information than that shown on our Web site. We recommend that you do not solely rely on the information presented and that you always read labels, warnings, and directions before using or consuming a product. For additional information about a product, please contact the manufacturer. Content on this site is for reference purposes and is not intended to substitute for advice given by a physician, pharmacist, or other licensed health-care professional. You should not use this information as self-diagnosis or for treating a health problem or disease. Contact your health-care provider immediately if you suspect that you have a medical problem. Information and statements regarding dietary supplements have not been evaluated by the Food and Drug Administration and are not intended to diagnose, treat, cure, or prevent any disease or health condition. Amazon.com assumes no liability for inaccuracies or misstatements about products.

You May Like: Sinus Infection For 3 Weeks

Advil Cold & Sinus Side Effects

Get emergency medical help if you have signs of an allergic reactionor a severe skin reaction .

Get emergency medical help if you have signs of a heart attack or stroke: chest pain spreading to your jaw or shoulder, sudden numbness or weakness on one side of the body, slurred speech, leg swelling, feeling short of breath.

Stop using Advil Cold & Sinus and call your doctor at once if you have:

  • confusion, severe drowsiness, ringing in your ears, severe dizziness, feeling like you might pass out

  • fast, pounding, or uneven heartbeat

  • easy bruising or bleeding

  • a skin rash, no matter how mild

  • signs of stomach bleedingbloody or tarry stools, coughing up blood or vomit that looks like coffee grounds

  • liver problemsloss of appetite, stomach pain , tiredness, itching, dark urine, clay-colored stools, jaundice

  • kidney problemslittle or no urination, swelling in your feet or ankles, feeling tired or short of breath or

  • nerve problemsfever, headache, neck stiffness, chills, increased sensitivity to light, seizure .

Common side effects may include:

What Other Drugs Will Affect This Medicine

Ibuprofen synthesis

Ask your doctor before using ibuprofen if you take an antidepressant such as citalopram, escitalopram, fluoxetine , fluvoxamine, paroxetine, sertraline , trazodone, or vilazodone. Taking any of these medicines with an NSAID may cause you to bruise or bleed easily.

Ask a doctor or pharmacist before using Advil Allergy Sinus with any other medications, especially:

  • a blood thinner

  • heart or blood pressure medication, including a diuretic or “water pill” or

  • steroid medicine .

This list is not complete. Other drugs may interact with chlorpheniramine, ibuprofen, and pseudoephedrine, including prescription and over-the-counter medicines, vitamins, and herbal products. Not all possible drug interactions are listed here.

Don’t Miss: What Do Dr Prescribe For Sinus Infection

The Problem With Too Much Acetaminophen

Nevertheless, you may not realize that acetaminophen is an active ingredient in a combination medication unless you read the label carefully. For example, NyQuil, Theraflu, and Percocet all contain acetaminophen. Unfortunately, using multiple products that contain acetaminophen can result in accidental misuse and overuse, as well as potential liver damage.

Acetaminophen is primarily processed in the liver. The liver breaks down most of the acetaminophen in a normal dose and eliminates it in the urine. But a small portion of the drug is converted to a byproduct that is toxic to the liver cells. If you take too much acetaminophen all at once or over a period of several days this toxic breakdown product can build up and cause damage to the liver.

In addition, there is some evidence that people with dehydration from vomiting or diarrhea, persistent fevers, or underlying liver problems may be at slightly increased risk of liver damage when taking normally safe doses of acetaminophen. The resulting symptoms of right-sided abdominal pain, nausea, vomiting, and general malaise may be mistaken for a worsening flu-like illness instead of being recognized as warning signs of liver damage.

I Have Diabetes Can I Take Advil Cold & Sinus Or Advil Sinus Congestion & Pain

Advil Cold & Sinus contains the decongestant pseudoephedrine and Advil Sinus Congestion & Pain contains the decongestant phenylephrine. Phenylephrine, and similar drugs such as pseudoephedrine, should be used cautiously by people with diabetes because it may increase blood sugar levels. Diabetes is a serious illness, and no OTC medications should be taken without doctor consultation. Always consult with your physician before taking an Advil cold, sinus or allergy product.

Also Check: Sphenoid Sinus Infection Neck Pain

What Should I Avoid While Taking This Medicine

Avoid driving or hazardous activity until you know how Advil Allergy Sinus will affect you. Your reactions could be impaired.

Avoid drinking alcohol. It may increase your risk of stomach bleeding.

Ask a doctor or pharmacist before using other medicines for pain, fever, swelling, or cold/flu symptoms. They may contain ingredients similar to ibuprofen .

Advil Cold & Sinus Caplets

Acme Advil® Sinus Congestion and Pain Relief

For over 20 years, people have trusted Advil Cold & Sinus for powerful, non-drowsy relief of their tough cold and sinus symptoms.

Many people attribute sinus pressure to an increase in mucus which blocks their airways. While it is true that increased mucus is a symptom of the common cold, it is not always what makes you feel so stuffed up. Sinus congestion can also be associated with the swelling of the tissues in the nose known as inflammation. The result is a shrinking of your airways.

Advil Cold & Sinus combines the relief of a strong decongestant to open your airways with the power of Advil to relieve the pain commonly associated with sinus pressure.

Temporarily relieves these symptoms associated with the common cold or flu:

  • headache
  • minor body aches & pains

12 years of age and older:

  • 1 caplet/liquid-gel every 4 to 6 hours while symptoms persist. If symptoms do not respond to 1 caplet/liquid-gel, 2 may be used.
  • Do not use more than 6 caplets/liquid-gels in 24 hours unless directed by a doctor.

Under 12 years of age:

  • Do not take

    *Nonsteroidal anti-inflammatory drug

Inactive Ingredients:

  • acetylated monoglycerides, carnauba wax, colloidal silicon dioxide, corn starch, croscarmellose sodium, methylparaben, microcrystalline cellulose, pharmaceutical glaze, pharmaceutical ink, povidone, pregelatinized starch, propylparaben, sodium benzoate, sodium lauryl sulfate, stearic acid, sucrose, synthetic iron oxides, titanium dioxide

Also Check: Best Medicine For Sinus Congestion And Post Nasal Drip

What Are Dayquil And Nyquil

Dayquil is made up of acetaminophen, a pain reliever and fever reducer dextromethorphan, a cough suppressant and phenylephrine, a decongestant.

Nyquil also contains acetaminophen and dextromethorphan, but instead of phenylephrine, it contains doxylamine, an antihistamine and sleep aid.

Dayquil and Nyquil are both products that help alleviate cold and flu symptoms, such as runny nose, coughing, sore throat, fever, headache, and muscle aches, explains Sara Huberman Carbone, MD, a pediatrician at One Medical in California. The Daytime version, Dayquil, does not contain ingredients that are known to help with sleep, where Nyquil does.

How Long Do The Effects Of Advil Sinus Congestion & Pain Last How Is It Dosed

Adults and children 12 years of age and over: take 1 tablet every 4 hours while symptoms persist. Do not use more than 6 tablets in any 24-hour period unless directed by a doctor. Children under 12 years of age: do not use because this product contains too much medication for children under this age.

Don’t Miss: Sinus Infection Drugs Over The Counter

Has Ibuprofen Ever Been Associated With Reyes

Medical literature does not show an association between ibuprofen-containing products and Reye’s syndrome. Reyes syndrome appears to be associated with aspirin and aspirin-containing products used in certain illnesses. Although ibuprofen, acetaminophen, and aspirin can all lower fever, ibuprofen and acetaminophen belong to different chemical classes than aspirin and are handled by the body differently.

What Other Information Should I Know

BOX OF LIES | SIBLING EDITION

Ask your pharmacist any questions you have about phenylephrine.

It is important for you to keep a written list of all of the prescription and nonprescription medicines you are taking, as well as any products such as vitamins, minerals, or other dietary supplements. You should bring this list with you each time you visit a doctor or if you are admitted to a hospital. It is also important information to carry with you in case of emergencies.

Also Check: How To Clear Sinus Infection At Home

Also Check: Ayurvedic Remedy For Sinus Infection

Steroid Or Corticosteroid Sprays

These sprays shrink swelling in the nasal passages. Some steroid sprays are available over the counter. Others require a prescription from a doctor.

In some people, steroid sprays can slightly improve congestion but are not effective for everyone. Steroid sprays can also cause side effects, such as headaches and nosebleeds.

Advil Allergy & Congestion Relief

Advil Allergy & Congestion Relief treats your toughest allergy symptomsincluding nasal congestion. Most allergy medicines dont do that. The ibuprofen in Advil combined with an antihistamine and a decongestant helps relieve upper respiratory symptoms associated with allergies.

Advil Allergy & Congestion Relief treats your multi-symptom sinus and allergy needs with just one tablet by combining the power of Advil and a proven decongestant to reduce swelling due to sinus pressure and nasal congestion, plus an effective antihistamine to relieve sneezing, runny nose and your other allergy symptoms.

Take on all your tough allergy symptoms with Advil Allergy & Congestion Relief.

Temporarily relieves these symptoms associated with hay fever or other upper respiratory allergies and the common cold:

  • runny nose
  • itching of the nose or throat
  • sneezing

12 years of age and older:

  • 1 tablet every 4 hours while symptoms persist
  • Do not use more than 6 tablets in 24 hours unless directed by a doctor

Under 12 years of age:

  • Do not use

    *Nonsteroidal anti-inflammatory drug

Inactive Ingredients:

Use as directed. Read complete warnings and information.

Also Check: How To Treat Sinus Allergies At Home

What Are The Side Effects Of Ibuprofen And Pseudoephedrine

Get emergency medical help if you have signs of an allergic reaction or a severe skin reaction .

Get emergency medical help if you have signs of a heart attack or stroke: chest pain spreading to your jaw or shoulder, sudden numbness or weakness on one side of the body, slurred speech, leg swelling, feeling short of breath.

Stop using this medicine and call your doctor at once if you have:

  • confusion, severe drowsiness, ringing in your ears, severe dizziness, feeling like you might pass out
  • fast, pounding, or uneven heartbeat
  • easy bruising or bleeding
  • a skin rash, no matter how mild
  • signs of stomach bleeding–bloody or tarry stools, coughing up blood or vomit that looks like coffee grounds
  • liver problems–loss of appetite, stomach pain , tiredness, itching, dark urine, clay-colored stools, jaundice
  • kidney problems–little or no urination, swelling in your feet or ankles, feeling tired or short of breath or
  • nerve problems–fever, headache, neck stiffness, chills, increased sensitivity to light, seizure .

Common side effects may include:

  • diarrhea, constipation
  • sleep problems or
  • flushing .

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

When To Contact Your Healthcare Provider

Advil Sinus Congestion &  Pain, 50 Packets of 1 Tablet ...
  • You have trouble breathing when youre resting.
  • You have trouble breathing when you walk short distances. An example of a short distance is walking from one room to another, about 25 feet .
  • Youre getting chemotherapy and have a new fever of 100.4 °F or higher.
  • You have a fever of 102 °F or higher that lasts for 24 hours and doesnt get better after you take acetaminophen.
  • You have blood in your sputum.
  • You have chest pain.
  • You have a very bad headache.
  • You have questions or concerns.

For more information about what to do if you or a person in your home has COVID-19, visit www.cdc.gov/coronavirus/2019-ncov/if-you-are-sick. For the latest information about how MSK is prepared for COVID-19, visit www.mskcc.org/coronavirus

Dont Miss: How To Cure A Sinus Infection Naturally

Recommended Reading: Advil Cold And Sinus 200 Mg

What Side Effects Are Possible With This Medication

Many medications can cause side effects. A side effect is an unwanted response to a medication when it is taken in normal doses. Side effects can be mild or severe, temporary or permanent.

The side effects listed below are not experienced by everyone who takes this medication. If you are concerned about side effects, discuss the risks and benefits of this medication with your doctor.

The following side effects have been reported by at least 1% of people taking this medication. Many of these side effects can be managed, and some may go away on their own over time.

Contact your doctor if you experience these side effects and they are severe or bothersome. Your pharmacist may be able to advise you on managing side effects.

  • abdominal pain
  • nervousness
  • vomiting

Although most of the side effects listed below dont happen very often, they could lead to serious problems if you do not seek medical attention.

Check with your doctor as soon as possible if any of the following side effects occur:

  • blurred vision or other eye symptoms
  • dizziness

Stop taking the medication and seek immediate medical attention if any of the following occur:

  • signs of bleeding in the stomach
  • symptoms of a severe allergic reaction

Some people may experience side effects other than those listed. Check with your doctor if you notice any symptom that worries you while you are taking this medication.

Popular Articles
Related news